Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 10:20 AM PDT for Pend Oreille County, Washington. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 10:20 AM PDT (17:20 UTC)
- Expired
- Jun 13, 2006, 11:00 AM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 122 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:51 AM PDT | HAIL 0.75 | 3 N Metaline Falls, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 131720
SVROTX
WAC051-131800-
/O.NEW.KOTX.SV.W.0018.060613T1720Z-060613T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1020 AM PDT TUE JUN 13 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON
* UNTIL 1100 AM PDT
* AT 1011 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTHEAST OF TIGER...OR ABOUT 30 MILES
NORTHWEST OF PRIEST RIVER...AND MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF METALINE FALLS AND 9 MILES EAST OF METALINE BY 1040
AM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
4866 11755 4883 11755 4885 11748 4892 11748
4894 11741 4899 11741 4899 11703
$$
FX3 follow-up statements
000
WWUS56 KOTX 131735
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1034 AM PDT TUE JUN 13 2006
WAC051-131800-
/O.CON.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1034 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM PDT
FOR NORTHERN PEND OREILLE COUNTY...
AT 1029 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES EAST OF TIGER...OR ABOUT 39 MILES
WEST OF BONNERS FERRY...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JUST EAST OF METALINE BY 1045 AM PDT
JUST EAST OF METALINE FALLS BY 1050 AM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THE STORM WILL ALSO PRODUCE LOCALIZED FLOODING IN LOW-LYING AREAS
DUE TO TORRENTIAL DOWNPOURS.
LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
4866 11755 4883 11755 4885 11748 4892 11748
4894 11741 4899 11741 4899 11703
$$
FX000
WWUS56 KOTX 131751
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1050 AM PDT TUE JUN 13 2006
WAC051-131800-
/O.CON.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1050 AM PDT TUE JUN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM PDT
FOR NORTHERN PEND OREILLE COUNTY...
AT 1042 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR METALINE FALLS...OR ABOUT 44 MILES WEST
OF BONNERS FERRY...MOVING NORTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN PEND OREILLE COUNTY THROUGH 1100 AM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
4866 11755 4883 11755 4885 11748 4892 11748
4894 11741 4899 11741 4899 11703
$$
FX000
WWUS56 KOTX 131804
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1103 AM PDT TUE JUN 13 2006
WAC051-131813-
/O.EXP.KOTX.SV.W.0018.000000T0000Z-060613T1800Z/
PEND OREILLE WA-
1103 AM PDT TUE JUN 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEND OREILLE COUNTY
EXPIRES AT 1100 AM PDT...
THE STORM HAS WEAKENED BELOW SEVERE LEVELS AND SHOULD MOVE INTO
BRITISH COLUMBIA BY 1115 AM. THIS STORM COULD STILL PRODUCE
LOCALIZED FLOODING AND HALF INCH HAIL ALONG HIGHWAY 31...NORTH OF
METALINE FALLS TO THE INTERNATIONAL BORDER.
LAT...LON 4858 11704 4856 11748 4866 11748 4867 11753
4866 11755 4883 11755 4885 11748 4892 11748
4894 11741 4899 11741 4899 11703
$$
FX
@WWASVRWXSTACOUNTY.WWAPROD--What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 5:27 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SPOKANE WA 527 AM PDT TUE JUN 13 2006 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF THUNDERSTORMS TO THE AREA TODAY. && .DISCUSSION... UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON THIS MORNING. && .AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES... AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA ANTICIPATED IN MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 74 53 64 49 70 50 / 40 60 70 50 0 20 COEUR DALENE 73 54 63 48 68 48 / 40 70 70 60 20 20 PULLMAN 70 51 61 47 65 47 / 40 70 70 40 10 10 LEWISTON 77 57 69 52 74 55 / 30 70 70 30 0 10 COLVILLE 77 53 67 49 72 45 / 40 50 50 20 0 20 SANDPOINT 77 51 64 48 66 47 / 30 60 70 60 30 20 KELLOGG 76 52 64 47 66 47 / 30 70 70 60 30 20 MOSES LAKE 77 55 75 52 78 52 / 40 60 40 20 0 10 WENATCHEE 73 56 75 53 76 54 / 40 50 30 20 0 10 OMAK 78 54 74 51 76 51 / 40 40 30 20 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 422 AM PDT TUE JUN 13 2006 IDZ001-004-141130- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. IDZ002-003-026-027-WAZ031>038-041>044-141130- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 422 AM PDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.
In the hours before
Local storm report, Jun 13, 9:02 AM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
902 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL GREEN ACRES 47.66N 117.16W
06/13/2006 E0.50 INCH SPOKANE WA NWS EMPLOYEE
DIME SIZE HAIL
&&
RBLocal storm report, Jun 13, 9:04 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
904 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 1 N HAUSER 47.78N 117.02W
06/13/2006 E0.50 INCH KOOTENAI ID TRAINED SPOTTER
DIME SIZE HAIL
&&
RBLocal storm report, Jun 13, 9:07 AM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
907 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 5 N PLUMMER 47.40N 116.88W
06/13/2006 E0.50 INCH KOOTENAI ID PUBLIC
DIME SIZE HAIL
&&
RBLocal storm report, Jun 13, 9:32 AM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
932 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 1 N DIAMOND LAKE 48.13N 117.21W
06/13/2006 E0.75 INCH PEND OREILLE WA TRAINED SPOTTER
3/4 INCH HAIL HVY RAIN WIND S-25-30MPH
&&
RBLocal storm report, Jun 13, 9:46 AM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL DIAMOND LAKE 48.12N 117.19W
06/13/2006 E1.00 INCH PEND OREILLE WA BROADCAST MEDIA
1 INCH HAIL
&&
JRBLocal storm report, Jun 13, 9:51 AM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
951 AM PDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 1 S NEWPORT 48.17N 117.05W
06/13/2006 E0.50 INCH PEND OREILLE WA TRAINED SPOTTER
DIME SIZE HAIL 0.90 INCH RAIN
&&
RBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 37 min |
| Jun 12, 7:42 PM PDT | Flash Flood Warning | OTX | Chelan | 93 min |
| Jun 12, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 27 min |
| Jun 13, 6:41 AM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jun 13, 7:31 AM PDT | Severe Thunderstorm Warning | OTX | Whitman | 44 min |
| Jun 13, 8:17 AM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 58 min |
| Jun 13, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 67 min |
| Jun 13, 10:45 AM PDT | Flash Flood Warning | OTX | Pend Oreille | 90 min |
| Jun 13, 1:27 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.